Tamoxifen/Brand

Can you help me, I am due to start taking tamoxifen next week, but I remember when I first logged on to the website, when first dx Nov 2006 that there was a discussion about the brand and the different side-effects.
(and I thought I must remember that, but I have had 7mths of chemo since…enough said).

Can anyone advise as I want to ask the pharmacy before dispensary the tablets, so I get the right ones, (not looking forward to the side-effects as it is).

thanks

I am not sure if its the chemist that can decide which brand you should take. I wasn’t hapy on tamoxifen and had to arrrange to see my oncologist to discuss her changing brand. She has since put me on Novaldex D which I am much happier on.

The pharmacist can only dispense the drugs your doctor writes on the prescription form. Most doctors, so it seems, prescribe the generic brand as it’s cheaper. The Nolvadex brand is the purer form, and many people appear to do better on that kind if they don’t get along with the other - everyone is different!

I would discuss it with whoever is going to give you the prescription…

Hope all goes well for you!

love,
Jacki xx

i am now on my second brand of tamoxifen, i haven;t enjoyed either! will be asking for Nolvadex next time, so just ask for that one first off, no point in putting up with the crap many of us have had to put up with due to doctors being stingy!!! sorry for sounding negative, but i hate tamoxifen!!!

lots of love

Alisonxxxxxxxxxxxx

I have found having refelxology every 4 weeks stops any side effect from Tamoxifen. However it I leave the appointment any longer I am in agony with pains in my legs. So worth a try. I will be asking too if I can change to Nolvadex. Thanks for the info.

ps Just got my appointment through to see the plastic surgeon 8 October I feel as if I have won the lottery because I was only told a week or so ago I would have an 8 month wait for this appointment.

How long after your chemo do you have the reflexology? l have my Tamoxifen on Wednesday and find that the pain kicks in around Saturday afternoon. I thought you had to wait at least a week after chemo for reflexology. Thanks

While I was having chemo, I was having reflexology at the same time and this was by a specialist nurse at the hospital.
And if I did not manage to get it at the hospital I paid to have it done at home because it was amazing.

I now take tamoxifen everynight, onc recommended it as the side effects are reduced or could be, also put golden linseeds on my cereal! (my kids call me a closet hippy!)

I hope that bit of info helps.

Thanks again for your advice, I asked the pharmacy and he said it was nearly 3 times the price.
So I asked the question could I pay the differance, he said it was illegal but he would do it, as he didn’t believe it was right that you could not have the drug you wanted.
So I paid £18 +prescription for 3months course. I will go to the doctors before I am due my repeat and plead for the Nolvadex-d on my prescription.

I only started today, so it’s early days, but I think taking it at night sounds good.

I am also going to look around for reflexology, and I am going to join Weight Watchers this week, I need to shift the weight I put on during Chemo never mind the tamoxifen.

thanks again.

Hi. When I was on Tamoxifen I had terrible pains in my knees, dreadful ht flushes and weight gain and also strangely enough my fingernails became soft, the’re usually very strong. I tried most brands including Nolvadex which my Doctor prescribed when I asked, and found the generic CP brand suited me best. However I no longer take Tamoxifen and have no knee pains, not hot flushes, despite going through the menopause and I also have my lovely strong nails back. Hope this gives hope to all of you out there when you stop the tablets things go beck to normal very quickly the joint pain within a few days.

Best wishes to all

Lou

This is weird. I have been having nights sweats before this all started and have been 2 days on Tamoxifen. Not a night sweat in sight but perhaps its early days yet. Am making notes of these alternatives for future ref. What a great site this is.

Luvvies

Norma

hi, i have been on tamoxifen now for 17months and i get mild night sweats, i tried different brands of tamoxifen and found one which suites me fine, when i get my prescription i take it to the same chemist who gets me the same brands every 3 months, all i can say is just keep trying the diff brands and you will find one that suits you, My question is my periods seem to have stopped now, last one over 60 days ago, my belly looks like i am 5 months pregnant, and just always seem to be out of breath, i have took a pregnancy test which shows negative results, could this be the menopause?

Thanks
Karen

Hi Karen,
Could you be suffering from a bloated stomach? I get that and it is very uncomfortable. My GP prescriped peppermint oil capsules and they helped a lot.

love,
Jacki xx

Karen

I agree with Jackie, you can buy Colpermin tabs from the chemist but I think Boots have their own brand. These are usually prescribed for IBS so you should check with your doctor. You could be out of breath cos you are are worrying so much which sometimes makes you breathless but get it checked out as sometimes the side effects from Tamoxifen do not start for months or even years after you start taking them. I only know this as I have just read the leaflet AGAIN. Am a new recruit on these.

Hope all goes well

Norma X